Ashley (winterburg) wrote in vaginapagina,
Ashley
winterburg
vaginapagina

Depression and BC

So, I've been on Tri-Cyclen Lo for a while now. I was on it from about, the beginning of 2013 to last February. During this time I moved away from home for university, and became extremely depressed. I had thoughts of suicide, plenty of crying spells, anxiety, skipped class, stayed in my room, slept a lot, etc. Now, I couldn't tell if this was because of my birth control, or because of school. I was never this depressed before moving away for university, I was fine.

However the first BC I was on, Alesse, a couple years ago, made me extremely depressed. I was still in high school, it was my first time trying BC and I wanted it to help regulate my periods and cramps (they were awful.) My mom took me back to my doctor because she was worried about me, that's how bad it was. That's when they switched me to Tri-Cyclen Lo, because they said the hormone doses were way lower and shouldn't cause depression (but still could, any BC can I guess.)



Fast forward to last February, I dropped out of university and moved back home to my parents house. I felt a lot better being home, but still depressed because I felt like a failure. I decided to stop taking the birth control, and ever since being at home + not being on birth control, I've been fine, I was happy.

Now, about a month ago I decided I wanted to go back on birth control. I'm not sexually active, but my cramps and periods were horrid and I just missed being able to skip that. So I renewed my prescription for Tri-Cyclen Lo and have been on it for about a month and two weeks now. I'm back in university, but in my hometown, so I'm with family and friends.

For the past week now I've been starting to feel depressed again. I'm failing some classes, I'm not even 20 years old and I'm thousands of dollars in debt. I start feeling so low, to the point where I'm like what's the point in being alive, I have no future, I'm not good at anything, an English degree won't get me anywhere, etc etc. I've been crying a lot, lying in bed, skipping class, basically a repeat of last year. Except last year I went far enough to dump a bottle of Vicodin in my hands and contemplate swallowing it all. I didn't. But I'm scared it'll get to that point.

I'm wondering if this is because of the birth control, or it's just coincidence that both times I've struggled in university and been on BC, I got depressed. Do you think the pills are causing it? Or am I just freaking out over school and money?

I'm not sure if it has something to do with the fact that I've been off the pill since last February to this October, and randomly started it again without seeing a doctor. I just refilled my prescription.

I'm sad because I want to be on the pill, my cramps are so bad I lay in the fetus position and sob. My periods are horrible. Also, I'm hoping this year I'll finally be sexually active (but here's hoping.)

Do you guys know if Tri-Cyclen Lo is the pill with the lowest amount of hormones? Is there anything lower, or is this my only option?

I'm scaring myself sometimes. Currently skipping class as we speak.
edit: I FORGOT TO MENTION!!! The pack I'm currently on, the one I just refilled, is a generic brand o the Tri-Cyclen Lo. The pharmacist said it was free on my health plan and was the same pill just a generic brand. It's called "Tricira Lo - 21." Dunno if that makes a difference?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 6 comments